Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 67, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 2, 1999, 1:23 PM CDT for Cumberland County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1999, 1:23 PM CDT (18:23 UTC)
- Expired
- Jul 2, 1999, 3:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cumberland County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 021831 FFWBNA TNC035-022030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 123 PM CDT FRI JUL 2 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN CUMBERLAND COUNTY IN TENNESSEE * UNTIL 330 PM CDT * AT 125 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN A FEW MILES SOUTHEAST OF LANTANA...OR ABOUT 9 MILES SOUTH OF CROSSVILLE. THIS AREA OF HEAVY RAIN WAS DRIFTING VERY SLOWLY EASTWARD AND WILL BE AFFECTING AREAS ALONG AND JUST WEST OF ROUTE 127. EXCESSIVE RUNOFF FROM THIS AREA OF HEAVY RAIN WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. 15/5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 1:00 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 2, 1:00 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CDT FRI JUL 02 1999 NE-SW VORT LOBE FROM SERN KY TO NRN MS MAY SUPPORT CONVECTION ENOUGH TO MENTION EARLY EVENING TSTMS IN THE PLATEAU. ANOTHER H5 SHRTWV TO THE NW IN WRN KY/ILL/IN MAY AFFECT THE NRN PORTION OF MIDDLE TENN LATE TONIGHT. THUS WDLY SCT TSTMS LATE TONIGHT FOR NRN MIDDLE. OTHERWISE DRY FCST THROUGH SUNDAY. ALL MODELS INDICATE WESTERLYS MOVING NWD WITH H5 RIDGE MOVING BUILDING OVER THE STATE WITH INCREASING WARM AIR AT MID AND UPPER LEVELS. BELIEVE ANY CONVECTION THAT OCCURS WILL REMAIN IN THE ISOLATED CATEGORY AND NOT WORTH MENTIONING. TEMPS FROM FWC LOOK REASONABLE. BNA BB 072/093 073/093 075 18210 CSV BB 068/087 069/088 072 18210 18 JLM
In the hours before
Local storm report, Jul 2, 10:07 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 AM CDT FRI JUL 02 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 AM 3 NW CLARKSVILLE TN FLOODING
07/02/99 MONTGOMERY EMA REPORTED FLASH
FLOODING OCCURRING AT
PEACHERS MILL RD.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 47 min |
| Jul 1, 8:49 PM CDT | Tornado Warning | OHX | Houston | 36 min |
| Jul 1, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Jul 1, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 61 min |
| Jul 1, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 1, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| Jul 1, 11:03 PM CDT | Flash Flood Warning | OHX | Dickson, Houston | 117 min |
| Jul 1, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Jul 1, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 47 min |
| Jul 2, 12:13 AM CDT | Flash Flood Warning | OHX | Davidson | 2 hr |
| Jul 2, 1:34 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman | 2 hr |
| Jul 2, 5:27 AM CDT | Flash Flood Warning | OHX | Lewis | 2 hr |
| Jul 2, 7:13 AM CDT | Flash Flood Warning | OHX | Lewis | 107 min |
| Jul 2, 7:16 AM CDT | Flash Flood Warning | OHX | Lawrence | 104 min |
| Jul 2, 9:23 AM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.